I had unprotected sex, took Postinor pills and have irregular periods. What are my chances of pregnancy? #707/14

I had my period on June 6th and sex on June 27th.  After having unprotected sex I had the first emergency contraceptive pill (Postinor) 5 hours later.  I had the second pill 17 hours later.  Do I have a very high chance of pregnancy, keeping in mind that I have irregular periods?  I am freaked out.  I plead for your advice.

 

Thanks a million! 



Your risk of pregnancy is very low, but would have been far lower had you used a condom.

 

Important question: What contraceptive do you plan to use going forward?

 

Her reply on 7-4: “Thanks a million for your feedback.  Sorry I have another question.  When can I expect my period and regarding the previous question, just thought it would be important to let you know that I have irregular periods.  Are my chances still low?”

 

RAHs’ reply on 7-5: Emergency contraceptive pills can cause the next period to be unpredictable.  Repeat a pregnancy test in one week.

RAH’s reply on 7-14: I have 3 questions for you:

  1. Have you had a period yet?
  2. Did you do a pregnancy test? If so, what were the results?
  3. What have you decided to use as your ongoing contraceptive?

 RAH’s reply on 7-25: Repeat that pregnancy test (a sensitive urine pregnancy test – not a blood test).  Let me know the results.
 

To learn more about the advantages and disadvantages of emergency contraceptive pills; go to: www.managingcontraception.com and click on Choices 2013 edition.  You can also order this wonderful new educational book from our website or by calling 404-875-5001.  Do you have your copy yet?  It is now available in English and Spanish.   

 


Key Words:  period, unprotected sex, Postinor, emergency contraceptive pills, pregnancy, irregular periods, risk, low, condom, unpredictable, pregnancy test

Posted 7-12-/2014, Updated 7-14-2014, Updated 7-25-2014

Skills

Posted on

August 7, 2014